CSN Login
Members Online: 18

extreme fatigue

A1pena's picture
A1pena
Posts: 93
Joined: Jan 2010

Hi There,

My mom has pretty much been in chemo non-stop for 2 years. She had to take a break due to a brain met (that was successfully treated with gamma knife). During that break, she was prescribed dexamethasone, which is an immunosuppresent among other things. Her cancer went wild and dramatically spread throughout her abdomen :( She is currently on daily oral etoposide, a blood thinner (they also found a blood clot in her lung) and bi-weekly cisplatin. She usually takes chemo remarkably well, doctor said "like a 20 year old" but not this time. Her abdomen is really swollen, can barely eat, when she does eat, her stomach gets hard and more swollen and is experiencing extreme fatigue. I understand her situation is pretty unique, however have any of you taken a blood thinner while on chemo? Did it make you more tired than other chemo combos? Oh, and he also wants to add avastin this Friday. Im just worried that all the drugs are affecting her blood- that cant be good. Any thoughts?

Thank you,

Amanda

daisy366's picture
daisy366
Posts: 1493
Joined: Mar 2009

So sorry your mom is having such problems. What is the abdominal swelling from? the tumors? ascites? Are they monitoring her liver and kidney functioning with all this treatment? Sorry for all the questions.

I think that doctors try to help patients and it is sometimes hard to know if the treatments are helping or hurting the patient. I encourage you to ask the doctor lots of questions.

Your family and Your mom is in my prayers, Mary Ann

A1pena's picture
A1pena
Posts: 93
Joined: Jan 2010

I guess the swelling is from a combination of things- she gained a lot of weight from the dexamethasone, her intenstines are inflamed and she has some ascites. They are monitoring her liver, kidneys weekly. Im just so scared she this is the begning to the end. I dont know what to do...

Ro10's picture
Ro10
Posts: 1356
Joined: Jan 2009

This must be so hard for you for your Mom having such problems. You both remain in. My prayers. So sorry to hear about the spread of your Mom's cancer. I too have blood clots in my lungs. I am currently on my third round of chemo. I take blood thinner shots every day. I take enoxaparin, which is the generic of Loveox. I cannot tell any difference since I have been on the daily shots. I have been on them about 5 weeks. I am still taking taxol, but had to switch to Cislpatin due to a reaction to Carbo. So far this is still working for me. My lymph nodes are enlarged. I hope your Mom hangs in there, and gets stronger each day. In peace and caring. I hope you find the strength you need to be therefor your Mom, too.

A1pena's picture
A1pena
Posts: 93
Joined: Jan 2010

Thank you- orignially it was in some lymph nodes and pretty much under control for the past year until the whole brain met thing. I hope this treatment works for you.

Amanda

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network